Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Branched circle packings and discrete Blaschke products

Author: Tomasz Dubejko
Journal: Trans. Amer. Math. Soc. 347 (1995), 4073-4103
MSC: Primary 30D50; Secondary 30G25, 52C15
MathSciNet review: 1308008
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we introduce the notion of discrete Blaschke products via circle packing. We first establish necessary and sufficient conditions for the existence of finite branched circle packings. Next, discrete Blaschke products are defined as circle packing maps from univalent circle packings that properly fill $ D = \{ z:\left\vert z \right\vert < 1\} $ to the corresponding branched circle packings that properly cover $ D$. It is verified that such maps have all geometric properties of their classical counterparts. Finally, we show that any classical finite Blaschke product can be approximated uniformly on compacta of $ D$ by discrete ones.

References [Enhancements On Off] (What's this?)

  • [BFP] I. Bárány, Z. Füredi, and J. Pach, Discrete convex functions and proof of the six circle conjecture of Fejes Tóth, Canad. J. Math 36 (1984), 569-576. MR 752985 (85k:52009)
  • [BSt1] Alan F. Beardon and Kenneth Stephenson, The uniformization theorem for circle packings, Indiana Univ. Math. J. 39 (1990), 1383-1425. MR 1087197 (92b:52038)
  • [BSt2] -, The Schwarz-Pick lemma for circle packings, Illinois. J. Math. 141 (1991), 577-606. MR 1115988 (93a:30028a)
  • [B] Philip L. Bowers, The upper Perron method for labeled complexes, Proc. Cambridge Philos. Soc. 114 (1992), 321-345. MR 1230135 (94h:52036)
  • [CR] I. Carter and Burt Rodin, An inverse problem for circle packing and conformal mapping, Trans. Amer. Math. Soc. 334 (1992), 861-875. MR 1081937 (93b:52019)
  • [D] Tomasz Dubejko, Infinite branched circle packings and discrete complex polynomials, preprint. MR 1489142 (99h:05025)
  • [DSt] Tomasz Dubejko and Kenneth Stephenson, The branched Schwarz lemma: a classical result via circle packing, Michigan Math. J. (to appear). MR 1342487 (96j:30039)
  • [G] B. T. Garrett, Circle packings and polyhedral surfaces, Discrete and Comput. Geom. 8 (1992), 429-440. MR 1176380 (93g:52014)
  • [LV] Olli Lehto and K.I. Virtanen, Quasiconformal mapping in the plane, 2nd ed., Springer-Verlag, New York, 1973. MR 0344463 (49:9202)
  • [R] Burt Rodin, Schwarz's lemma for circle packings, Invent. Math. 89 (1987), 271-289. MR 894380 (88h:11043)
  • [RS] Burt Rodin and Dennis Sullivan, The convergence of circle packings to the Riemann mapping, J. Differential Geom. 26 (1987), 349-360. MR 906396 (90c:30007)
  • [Ru] Walter Rudin, Function theory in the unit ball of $ {{\mathbf{C}}^n}$, Springer-Verlag, New York, 1980. MR 601594 (82i:32002)
  • [St1] Kenneth Stephenson, Circle packings in the approximation of conformal mappings, Bull. Amer. Math. Soc. 23 (1990), 407-415. MR 1049434 (92c:30009)
  • [St2] -, A probabilistic proof of Thurston's conjecture on circle packings, preprint.
  • [T1] William Thurston, The finite Riemann mapping theorem, Invited talk, An International Symposium at Purdue University on the occasion of the proof of the Bieberbach conjecture, March 1985.
  • [T2] -, The geometry and topology of $ 3$-manifolds, Princeton University Notes, 1980.
  • [V] Matti Vuorinen, Conformal geometry and quasiregular mappings, Lecture Notes in Math., vol. 1319, Springer-Verlag, 1988. MR 950174 (89k:30021)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30D50, 30G25, 52C15

Retrieve articles in all journals with MSC: 30D50, 30G25, 52C15

Additional Information

Keywords: Circle packing, Blaschke products, discrete analytic functions
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society